MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
SDC140UH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Emotional Changes (1831); Deformity/ Disfigurement (2360); Post Operative Wound Infection (2446)
| Date of Event |
07/13/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation, infection.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with a mentor artoura plus, smooth, ultra high profile 850cc tissue expander that deflated post implantation.The surgeon noticed a defect on the right breast¿s tissue expander.Additionally, the patient developed an infection in her right breast.As a result, the patient underwent explantation on (b)(6) 2023.
Additional Manufacturer Narrative
On 03-nov-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the tissue expander.In addition, the patient developed an infection in her breast.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear on the anterior view, between the shell and bladder.Leak testing was performed, in accordance with mentor procedures, and no additional ruptures were detected during the analysis.Microscopic examination was performed and the cause of the deflation could not be identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.According to the manufacturing investigation, with consideration to the observations from evaluating the complaint device, the manufacturing records of the lot number of the device and the existing process controls, the tear reported could not be confirmed to be caused by manufacturing.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 06-feb-2025, mentor received additional information about the event.It was reported that the patient suffered emotional distress and loss of enjoyment of her life.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 05-jun-2025, mentor received additional information about the event: the patient was formally diagnosed with an infection caused by the compromised expander, manifesting as severe pain, fatigue, muscle aches, and pronounced discoloration and inflammation of the skin.The patient was later implanted with another unspecified mentor tissue expander on (b)(6) 2024.The patient later suffered from a recurrent infection as a result.Refer to manufacturer report number: 1645337-2025-07044 for the report for this subsequent event.Manufacturer¿s reference number: (b)(4).